Alert archive / New Mexico / Red Flag Warnings in 2014

Red Flag Warning 26, NWS El Paso, TX

June 11, 20148 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Jun 11, 2014, 6:52 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Jun 11, 2014, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2014, 6:52 AM MDT (12:52 UTC)
In effect from
Jun 11, 2014, 1:00 PM MDT
Expired
Jun 11, 2014, 7:00 PM MDT
In force
6 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 0.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2014-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2014-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3658 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WWUS84 KEPZ 111252
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
652 AM MDT WED JUN 11 2014

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING...

.WEST WINDS ALOFT ACROSS THE AREA WILL BE STRONG ENOUGH TO CAUSE
DEVELOPMENT OF A LEE SIDE TROUGH OVER EASTERN NEW MEXICO TODAY.
THE RESULTING TIGHT PRESSURE GRADIENT AND WINDS MIXING DOWN FROM
ALOFT WILL BRING BREEZY TO WINDY CONDITIONS THIS AFTERNOON INTO
THIS EVENING. THOUGH WINDS WILL BE MARGINAL...THE DRY FUELS WITH
HIGH FIRE DANGER RATINGS AND VERY LOW HUMIDITY ARE ENOUGH TO MEET
RED FLAG WARNING CRITERIA.

NMZ110>113-TXZ055-056-112100-
/O.NEW.KEPZ.FW.W.0026.140611T1900Z-140612T0100Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
652 AM MDT WED JUN 11 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 055...056...110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM MDT THIS EVENING.  

* TIMING: 1 PM MDT TO 7 PM MDT TODAY.

* WIND: SOUTHWEST TO WEST 20 MPH WITH GUSTS TO 30 MPH

* HUMIDITY: 5 TO 10 PCT LOWLANDS; 10 TO 15 PCT ABOVE 6500 FT MSL.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER
RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

21 - PARK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Jun 11, 5:35 AM MDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 11, 5:35 AM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
535 AM MDT WED JUN 11 2014

.SYNOPSIS...
AFTER A BRIEF BREAK FROM THE 100 PLUS LOWLAND TEMPERATURES...TODAY
WE WILL START A NEW STRING OF HIGH TEMPERATURES BEING AT OR A
LITTLE ABOVE 100 IN THE LOWLANDS. ON FRIDAY WE WILL HAVE JUST
ENOUGH MOISTURE SNEAK INTO THE AREA TO GIVE US A SLIGHT CHANCE FOR
RAIN. THE REST OF THE WEEKEND FORECAST LOOKS VERY WARM AND DRY.
THE FIRST PART OF NEXT WEEK WILL SEE MOISTURE AND A SLIGHT CHANCE
OF RAIN MOVE INTO THE AREA MOUNTAINS.

&&

.DISCUSSION...
WELL IT IS CLEAR WE ARE GETTING CLOSE TO MONSOON SEASON AS THE
MODELS KEEP TRYING TO FIND WAYS TO MOVE MOISTURE INTO THE AREA. IN
THE SHORT TERM FOR TODAY WE WILL SEE A QUASI ZONAL FLOW WHICH WILL
ALLOW A LESS SIDE TROUGH TO DEVELOP OVER THE TEXAS PANHANDLE.
THIS LEE SIDE TROUGH WILL LEAD TO SOME BREEZY AFTERNOON WINDS.
ALSO WE SHOULD SEE OUR AFTERNOON HIGHS SLIP BACK ABOVE 100 IN THE
LOWLANDS. AS A MATTER OF FACT WE WILL SEE LOWLANDS TEMPERATURES
RIGHT AROUND THE CENTURY MARK EVERY DAY INTO THE FIRST PART OF
NEXT WEEK. ON FRIDAY ALL THE MODELS CONTINUE TO INDICATE THAT WE
WILL SEE MID AND HIGH LEVEL MOISTURE MOVE ACROSS THE AREA FROM THE
WEST AND LOW LEVEL MOISTURE MOVE INTO THE REGION FROM THE EAST.
TAKE THIS ADDED MOISTURE AND COMBINE IT WITH SOME VERY WARM
TEMPERATURES AND WE WILL SEE A SLIGHT CHANCE FOR THUNDERSTORMS.

AFTER FRIDAY THE FORECAST BECOMES A LITTLE MURKIER. THE GFS MODEL
KEEPS TRYING TO MOVE MOISTURE INTO THE AREA FROM THE SOUTH AND EVEN
HINTS AT THE REMNANTS OF TROPICAL STORM CRISTINA WILL BE DRAWN
NORTH INTO THE SOUTHWEST U.S. AS A MATTER OF FACT THE GFS FOR NEXT
WEEK HAS A VERY MONSOON LIKE WEATHER PATTERN. THOUGH IT IS A
LITTLE EARLY FOR THE MONSOON TO START YOU CAN SEE CLEAR SIGNS THAT
MOISTURE IS GETTING READY TO MOVE INTO THE REGION IN THE NOT TO
DISTANT FUTURE. THE OTHER EXTENDED MODELS KEEP THE MOISTURE
LURKING JUST TO OUR SOUTH SO FOR NOW I HAVE KEPT THE WEEKEND DRY
AND BROUGHT ONLY A SLIGHT CHANCE OF PRECIPITATION INTO AREA
MOUNTAINS FOR THE FIRST PART OF NEXT WEEK.

&&

.AVIATION...VALID 11/12Z-12/12Z
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. VISIBILITIES WILL
REMAIN BETTER THAN P6SM TODAY WHILE CEILINGS WILL BE UNLIMITED
WITH FEW-SCT120. SURFACE WINDS WILL START OFF LIGHT THIS MORNING
BUT WILL PICK UP FROM THE WEST IN THE AFTERNOON TO 26015G25KTS.

&&

.FIRE WEATHER...
WE WILL SEE NEAR RED FLAG CONDITIONS TODAY AS SURFACE WINDS WILL
INCREASE FROM THE WEST THIS AFTERNOON. FOR NOW IT WOULD APPEAR
THAT WINDS WILL STAY JUST BELOW CRITICAL THRESHOLDS...BUT
INTERESTED PARTIES NEED TO BE WARY THAT WE MAY OCCASIONALLY JUMP
INTO RED FLAG CONDITIONS TODAY. IN ADDITION TO THE WINDS WE WILL
SEE OUR TEMPERATURES RISE A COUPLE MORE DEGREES FROM THE PREVIOUS
DAY. BY FRIDAY WE WILL SEE JUST ENOUGH MOISTURE SNEAK INTO THE
AREA TO GIVE US ALL A SLIGHT CHANCE FOR AFTERNOON AND EVENING
THUNDERSTORMS. WE WILL DRY OUT BUT CONTINUE VERY WARM FOR THE
WEEKEND. FOR THE FIRST PART OF NEXT WEEK WE WILL SEE MOISTURE TRY
AND RETURN TO THE AREA TO GIVE AT LEAST THE MOUNTAIN ZONES A
SLIGHT CHANCE FOR RAIN. MIN RH'S TODAY AND THURSDAY WILL RANGE
FROM THE SINGLE DIGITS IN THE LOWLANDS TO THE LOW TO MID TEENS IN
THE MOUNTAINS. ON FRIDAY WE WILL SEE MIN RH'S IN THE TEENS IN THE
LOWLANDS AND NEAR 20%. FOR THE FIRST PART OF NEXT WEEK WE WILL SEE
MIN RH'S NEAR 10% IN THE LOWLANDS TO NEAR 20% IN THE MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                102  77 101  76 100 /   0   0   0   0   0
SIERRA BLANCA          101  73  99  72  98 /   0   0   0   0   0
LAS CRUCES             100  72  98  71  97 /   0   0   0   0   0
ALAMOGORDO             101  68  99  67 100 /   0   0   0   0   0
CLOUDCROFT              78  54  76  53  79 /   0   0   0  10  10
TRUTH OR CONSEQUENCES   99  68  97  67  95 /   0   0   0   0   0
SILVER CITY             93  63  91  62  89 /   0   0   0   0   0
DEMING                 101  68  99  67  97 /   0   0   0   0   0
LORDSBURG               98  67  96  67  95 /   0   0   0   0   0
WEST EL PASO METRO     102  79 100  78  98 /   0   0   0   0   0
DELL CITY              102  69 100  68 101 /   0   0   0   0   0
FORT HANCOCK           102  75 105  74 104 /   0   0   0   0   0
LOMA LINDA              96  71  94  70  90 /   0   0   0   0   0
FABENS                 102  72 103  71 102 /   0   0   0   0   0
SANTA TERESA           101  73  99  72  98 /   0   0   0   0   0
WHITE SANDS HQ         101  75  99  74  97 /   0   0   0   0   0
JORNADA RANGE          100  63  98  62  97 /   0   0   0   0   0
HATCH                  101  66  99  65  98 /   0   0   0   0   0
COLUMBUS               100  73  98  72  98 /   0   0   0   0   0
OROGRANDE              102  68 101  67  98 /   0   0   0   0   0
MAYHILL                 89  62  87  61  90 /   0   0   0  10  10
MESCALERO               89  57  87  56  88 /   0   0   0  10  10
TIMBERON                87  57  85  56  85 /   0   0   0  10  10
WINSTON                 91  61  89  60  91 /   0   0   0   0   0
HILLSBORO               95  69  93  68  93 /   0   0   0   0   0
SPACEPORT               98  67  96  66  95 /   0   0   0   0   0
LAKE ROBERTS            89  59  87  58  89 /   0   0   0   0   0
HURLEY                  94  63  92  62  92 /   0   0   0   0   0
CLIFF                   98  60  96  60  94 /   0   0   0   0   0
MULE CREEK              94  48  92  48  86 /   0   0   0   0   0
FAYWOOD                 94  68  92  67  93 /   0   0   0   0   0
ANIMAS                 101  67  99  67  96 /   0   0   0   0   0
HACHITA                100  64  98  63  96 /   0   0   0   0   0
ANTELOPE WELLS         101  68  99  67  97 /   0   0   0   0   0
CLOVERDALE              97  61  95  61  90 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

BRICE
Hazardous weather outlook, Jun 10, 11:28 AM MDT, 19 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1128 AM MDT TUE JUN 10 2014

NMZ401>417-TXZ418>424-111730-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1128 AM MDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THUNDERSTORMS
RETURN TO THE FORECAST ON FRIDAY AS MOISTURE WILL COMBINE WITH
DAYTIME HEATING TO BRING A CHANCE FOR AFTERNOON AND EVENING
THUNDERSTORMS. OTHERWISE LOWLAND TEMPERATURES WILL REMAIN A LITTLE
ABOVE 100 THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.